Multiple palpebral syringomas occurring after initiation of BRAF inhibition therapy in a patient with metastatic melanoma

2Citations
Citations of this article
5Readers
Mendeley users who have this article in their library.

Abstract

Several skin lesions resulting from keratinocyte hyperproliferation have been observed in melanoma patients receiving BRAF inhibitor monotherapy. The most common of these lesions are verrucal keratosis, Grover disease, plantar hyperkeratosis, actinic keratosis, cutaneous squamous cell carcinoma,1; 2; 3 ; 4 and keratosis pilaris. More rare types of keratinocyte hyerproliferation occurring within the eccrine glands, as in eccrine syringometaplasia, have also been reported.5 Most of these side effects are thought to result from the paradoxical activation of the mitogen-activated protein kinase (MAPK) pathway. Here we present the case of a patient treated with BRAF inhibitors for metastatic melanoma who subsequently had multiple palpebral syringomas that lasted during the monotherapy periods and regressed after the addition of a MAPK/ERK kinase (MEK) inhibitor.

Cite

CITATION STYLE

APA

Merat, R., Seyde, O., Fernandez, E., & Kaya, G. (2016). Multiple palpebral syringomas occurring after initiation of BRAF inhibition therapy in a patient with metastatic melanoma. JAAD Case Reports, 2(6), 482–484. https://doi.org/10.1016/j.jdcr.2016.09.003

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free